Alert archive / Wyoming / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 162, NWS Cheyenne, WY

July 18, 2015Goshen County, Laramie County, Wyoming; Banner County, Scotts Bluff County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 18, 2015, 3:53 PM MDT for Goshen County, Laramie County, Wyoming; Banner County, Scotts Bluff County, Nebraska. It was in force for 67 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2015, 3:53 PM MDT (21:53 UTC)
Expired
Jul 18, 2015, 5:00 PM MDT
In force
67 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Banner County, NE, Scotts Bluff County, NE, Goshen County, WY, Laramie County, WY

The radar

The Cheyenne radar (KCYS), 72 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 4:30 PM MDTTSTM WND GST 7513 W Harrisburg, NE
Jul 18, 4:45 PM MDTTSTM WND GST 583 W Harrisburg, NE
Jul 18, 4:50 PM MDTTSTM WND GST 60Harrisburg, NE
Jul 18, 4:50 PM MDTHAIL 1Harrisburg, NE
Jul 18, 4:55 PM MDTHAIL 2Harrisburg, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 37 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 9.9 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2015-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2015-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2194 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

874 
WUUS55 KCYS 182153
SVRCYS
NEC007-157-WYC015-021-182300-
/O.NEW.KCYS.SV.W.0162.150718T2153Z-150718T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
353 PM MDT SAT JUL 18 2015

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BANNER COUNTY IN THE PANHANDLE OF NEBRASKA...
  SOUTHWESTERN SCOTTS BLUFF COUNTY IN THE PANHANDLE OF NEBRASKA...
  NORTHEASTERN LARAMIE COUNTY IN SOUTHEASTERN WYOMING...
  SOUTHEASTERN GOSHEN COUNTY IN SOUTHEASTERN WYOMING...

* UNTIL 500 PM MDT

* AT 353 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MERIDEN REST
  AREA...OR 32 MILES SOUTH OF TORRINGTON...MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  LA GRANGE...HAWK SPRINGS CAMPGROUND...HARRISBURG...MERIDEN REST
  AREA AND HAWK SPRINGS RECREATION AREA.

THIS WARNING DOES NOT INCLUDE THE CITY OF CHEYENNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4152 10448 4170 10447 4182 10372 4140 10370
TIME...MOT...LOC 2153Z 268DEG 30KT 4162 10436 

HAIL...0.88IN
WIND...60MPH

$$

RUBIN
3 follow-up statements
895 
WWUS55 KCYS 182211
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
411 PM MDT SAT JUL 18 2015

NEC007-157-WYC015-021-182300-
/O.CON.KCYS.SV.W.0162.000000T0000Z-150718T2300Z/
BANNER NE-SCOTTS BLUFF NE-LARAMIE WY-GOSHEN WY-
411 PM MDT SAT JUL 18 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR WESTERN BANNER...SOUTHWESTERN SCOTTS BLUFF...NORTHEASTERN LARAMIE
AND SOUTHEASTERN GOSHEN COUNTIES...

AT 410 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LA GRANGE...OR
32 MILES SOUTHWEST OF SCOTTSBLUFF...MOVING EAST AT 35 MPH.

HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LA GRANGE...HAWK SPRINGS CAMPGROUND...HARRISBURG...MERIDEN REST AREA
AND HAWK SPRINGS RECREATION AREA.

THIS SEVERE THUNDERSTORM WARNING DOES NOT INCLUDE THE CITY OF 
CHEYENNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...REPORT IT TO THE
NATIONAL WEATHER SERVICE OR YOUR LOCAL AUTHORITY WHO WILL SEND YOUR
REPORT. THIS ACT MAY SAVE LIVES OF OTHERS IN THE PATH OF DANGEROUS
WEATHER.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE.

&&

LAT...LON 4151 10442 4171 10440 4182 10372 4140 10370
TIME...MOT...LOC 2210Z 278DEG 31KT 4159 10415 

HAIL...1.25IN
WIND...60MPH

$$

RUBIN
934 
WWUS55 KCYS 182236
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
436 PM MDT SAT JUL 18 2015

NEC007-157-WYC015-021-182300-
/O.CON.KCYS.SV.W.0162.000000T0000Z-150718T2300Z/
BANNER NE-SCOTTS BLUFF NE-LARAMIE WY-GOSHEN WY-
436 PM MDT SAT JUL 18 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR WESTERN BANNER...SOUTHWESTERN SCOTTS BLUFF...EASTERN LARAMIE AND
SOUTHEASTERN GOSHEN COUNTIES...

AT 435 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES WEST OF
HARRISBURG...OR 25 MILES SOUTHWEST OF SCOTTSBLUFF...MOVING EAST AT 30
MPH.

HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
HARRISBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...REPORT IT TO THE
NATIONAL WEATHER SERVICE OR YOUR LOCAL AUTHORITY WHO WILL SEND YOUR
REPORT. THIS ACT MAY SAVE LIVES OF OTHERS IN THE PATH OF DANGEROUS
WEATHER.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE.

&&

LAT...LON 4149 10426 4177 10405 4182 10372 4140 10370
TIME...MOT...LOC 2235Z 277DEG 25KT 4155 10393 

HAIL...1.75IN
WIND...70MPH

$$

RUBIN
895 
WWUS55 KCYS 182243
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
443 PM MDT SAT JUL 18 2015

NEC157-WYC015-021-182252-
/O.CAN.KCYS.SV.W.0162.000000T0000Z-150718T2300Z/
SCOTTS BLUFF NE-LARAMIE WY-GOSHEN WY-
443 PM MDT SAT JUL 18 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SCOTTS BLUFF...
EASTERN LARAMIE AND SOUTHEASTERN GOSHEN COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4144 10397 4166 10398 4167 10372 4140 10370
TIME...MOT...LOC 2242Z 268DEG 30KT 4155 10385 

$$

NEC007-182300-
/O.CON.KCYS.SV.W.0162.000000T0000Z-150718T2300Z/
BANNER NE-
443 PM MDT SAT JUL 18 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR WESTERN BANNER COUNTY...

...ANOTHER SEVERE THUNDERSTORM WARNING IS IN EFFECT UNTIL 545 PM MDT 
FOR CENTRAL AND EASTERN BANNER COUNTY IN THE PANHANDLE OF NEBRASKA...

AT 442 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HARRISBURG...
OR 23 MILES SOUTHWEST OF SCOTTSBLUFF...MOVING EAST AT 35 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
HARRISBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...REPORT IT TO THE
NATIONAL WEATHER SERVICE OR YOUR LOCAL AUTHORITY WHO WILL SEND YOUR
REPORT. THIS ACT MAY SAVE LIVES OF OTHERS IN THE PATH OF DANGEROUS
WEATHER.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE.

&&

LAT...LON 4144 10397 4166 10398 4167 10372 4140 10370
TIME...MOT...LOC 2242Z 268DEG 30KT 4155 10385 

HAIL...1.75IN
WIND...70MPH

$$

RUBIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:43 PM MDT, 10 minutes earlier.

Area forecast discussion, Jul 18, 3:43 PM MDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
343 PM MDT SAT JUL 18 2015

.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 343 PM MDT SAT JUL 18 2015

SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER THE HIGHER TERRAIN
IN SOUTHEAST WYOMING EARLY THIS AFTERNOON. THE MAIN QUESTION IS
THE COVERAGE AND STRENGTH OF THE CONVECTION AS IT SPREADS EAST
INTO THE PLAINS. STABLE AIR IN THE PLAINS DOES SHOW A WEAK CAP BUT
CONTINUED SURFACE HEATING AND COOLING ALOFT ASSOCIATION WITH A
WEAK DISTURBANCE SHOULD ALLOW THUNDERSTORMS TO MOVE ACROSS MUCH OF
THE FORECAST AREA.

ALTHOUGH A SEVERE THUNDERSTORMS IS POSSIBLE JUST ABOUT ANYWHERE IN
THE FORECAST AREA...THE MAIN SEVERE POTENTIAL STILL LOOKS TO BE
ALONG AND NEAR THE INTERSTATE 80 CORRIDOR WHICH IS VERY CLOSE TO
WHERE THE STORM PREDICTION CENTER IS SHOWING A SLIGHT RISK. 40 TO
50KT 0-6KM BULK SHEAR AND 1500 J/KG MU CAPE FAVORS THUNDERSTORMS
DEVELOPING INTO A LINE IN THE PLAINS WITH STRONG WINDS BEING THE
MAIN SEVERE WEATHER THREAT. SEVERE HAIL POTENTIAL WILL QUICKLY
DECREASE NORTH OF THE FRONTAL BOUNDARY WHICH SHOULD BE LOCATED
OVER LARAMIE COUNTY...KIMBALL COUNTY AND CHEYENNE COUNTY. GOLF
BALL OR SLIGHTLY LARGER HAIL POSSIBLE ALONG THE FRONTAL BOUNDARY
WITH SMALLER SIZED HAIL ELSEWHERE. TORNADIC THREAT IS LOW TODAY
WITH ANY TORNADIC POTENTIAL BEING TIED TO THE FRONTAL BOUNDARY
LATE THIS AFTERNOON INTO EARLY EVENING. MOST THUNDERSTORM ACTIVITY
WILL PUSH EAST OF THE FORECAST AREA BY LATE THIS EVENING WITH ONLY
A FEW LINGERING SHOWERS OR THUNDERSTORMS POSSIBLE AFTER MIDNIGHT.

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS EXPECTED SUNDAY
AFTERNOON. BASED ON THE LATEST NAM AND GFS...CAPE VALUES WILL BE
HIGHER TOMORROW THAN TODAY...AT LEAST OVER THE NEBRASKA PANHANDLE.
THEREFORE THERE WILL AGAIN BE THE RISK OF SEVERE THUNDERSTORMS.
THUNDERSTORMS WILL ONCE AGAIN DEVELOP OVER THE HIGHER TERRAIN OF
WYOMING BY EARLY AFTERNOON AND THEN SHOULD SPREAD INTO THE PLAINS
LATE IN THE AFTERNOON AND EVENING. THUNDERSTORM COVERAGE AND
INTENSITY WILL BE LESS ON MONDAY WITH STABLE AIR IN PLACE OVER THE
PLAINS AND RIDGING ALOFT OVER THE ROCKIES.

.LONG TERM...(TUESDAY THROUGH SATURDAY)
ISSUED AT 343 PM MDT SAT JUL 18 2015

A FAIRLY SEASONAL PATTERN CAN BE EXPECTED NEXT WEEK AS BROAD
RIDGING PREVAILS ACROSS THE CENTRAL CONUS. ON THE WEST SIDE OF
THIS UPPER RIDGE...DIFFICULT TO TIME SHORTWAVE ENERGY EMBEDDED
WITHIN SOUTHWEST FLOW. EACH OF THESE SHORTWAVES WILL TRAVERSE THE
INTERMOUNTAIN WEST PROVIDING FOR PERIODIC BOUTS WITH THUNDERSTORMS
WHICH WILL MOSTLY OCCUR DURING THE AFTERNOON AND EARLY EVENING
HOURS. THE FIRST EMBEDDED SHORTWAVE WILL ARRIVE SOMETIME TUESDAY
AFTERNOON OR TUESDAY NIGHT DEPENDING WHICH MEDIUM RANGE SOLUTION
VERIFIES. IN EITHER CASE...INSTABILITY AHEAD OF THIS FTR WILL
PROVIDE FOR A DECENT SHOT OF SHOWERS/THUNDERSTORMS. SEVERE
POTENTIAL TUESDAY WILL BE DEPENDENT UPON SHORTWAVE TIMING.
ALTHOUGH WITH 1500 J/KG OF PROGD SBCAPE AND AN APPROACHING JET
STREAK...THE POTENTIAL IS AT LEAST THERE. ALTHOUGH SOME
THUNDERSTORM ACTIVITY MAY LINGER INTO WEDNESDAY DEPENDING UPON
SHORTWAVE TIMING...COVERAGE WILL BE LESS. MEDIUM RANGE MODELS
TREND DRIER THU-SAT. TUESDAY WILL BE THE COOLEST DAY OF THE PERIOD
WITH HIGHS IN THE 70S ABOVE 5000 FEET AND 80S BELOW. WARMER TEMPS
RETURN WED-SAT. BUT EVEN SO JUST BACK TO SEASONAL NORMS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 135 PM MDT SAT JUL 18 2015

MAIN FORECAST CHALLENGE THIS TAF CYCLE IS TRYING TO PIN DOWN
THUNDERSTORM TIMING AND EXTENT THIS AFTERNOON. LATEST MODELS SHOW
CONVECTION INITIATING IN THE VICINITY OF KLAR AND KCYS BETWEEN
19-20Z WITH ADDL DEVELOPMENT THEREAFTER AS STORM MERGE ACROSS THE
ERN PLAINS. FOR NOW...CONFIDENCE IS THE GREATEST IN SEEING
THUNDERSTORM ACTIVITY AT KCYS SO INTRODUCED A TEMPO GROUP THERE
21-01Z. ELSEWHERE...KEPT VCTS MENTION AT MOST OTHER AIRFIELDS THIS
AFTERNOON AND EVEN AS THE ANTICIPATED THUNDERSTORM COMPLEX SHIFTS
EAST INTO WRN NEBRASKA. CONVECTION WILL DEPART W-E DURING THE
EVENING HOURS AND BE OUT OF THE AREA 04-06Z. THE OTHER CHANGE TO
THE FORECAST WAS TO INTRODUCE FOG POTENTIAL AT KCYS...KBFF AND
KSNY 10-15Z. CONFIDENCE IS NOT ALL THAT HIGH IN THIS
OCCURRING...BUT WANTED TO STEER THE TAFS THAT DIRECTION.

&&

.FIRE WEATHER...
ISSUED AT 343 PM MDT SAT JUL 18 2015

SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS SOUTHEAST WY
AND THE WESTERN NE PANHANDLE TODAY. GUSTY/ERRATIC WINDS COULD
ACCOMPANY SOME THUNDERSTORMS. FIRE WEATHER CONDITIONS WILL
REMAIN NON-CRITICAL THROUGH THE WEEKEND WITH AFTERNOON RH VALUES
ABOVE 20 PCT. A TREND TOWARD WARMER AND DRIER CONDITIONS IS EXPECTED
NEXT WEEK.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM...SML
LONG TERM...CAH
AVIATION...CAH
FIRE WEATHER...SML
Hazardous weather outlook, Jul 18, 11:11 AM MDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1111 AM MDT SAT JUL 18 2015

NEZ002-003-019>021-054-055-095-096-WYZ101>119-191500-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1111 AM MDT SAT JUL 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS WILL DEVELOP ACROSS THE HIGHER ELEVATIONS OF
SOUTHEAST WYOMING EARLY THIS AFTERNOON. STORMS WILL MOVE EAST
ACROSS THE PLAINS INTO THE EVENING HOURS. SOME THUNDERSTORMS MAY
BECOME SEVERE. THE MAIN SEVERE WEATHER THREAT WILL BE WINDS UP TO 70
MPH OVER FAR SOUTHEAST WYOMING AND SOUTHERN PORTIONS OF THE NEBRAKSA
PANHANDLE. THE THREAT FOR TORNADOES TODAY IS LOW...HOWEVER AN
ISOLATED TORNADO WILL BE POSSIBLE ALONG A STATIONARY FRONT NEAR THE
INTERSTATE 80 CORRIDOR FROM AROUND CHEYENNE WYOMING THROUGH SIDNEY
NEBRASKA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FEW THUNDERSTORMS WILL BE POSSIBLE MOST DAYS THROUGH NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING OVER
THE PLAINS OF SOUTHEAST WYOMING AND NEBRASKA PANHANDLE.

In the hours before

Special weather statement, Jul 18, 2:52 PM MDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
252 PM MDT SAT JUL 18 2015

WYZ106>108-117>119-182130-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-
SOUTH LARAMIE RANGE FOOTHILLS WY-EAST PLATTE COUNTY WY-
CENTRAL LARAMIE COUNTY WY-GOSHEN COUNTY WY-EAST LARAMIE COUNTY WY-
252 PM MDT SAT JUL 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LARAMIE...
SOUTHWESTERN GOSHEN AND SOUTHEASTERN PLATTE COUNTIES UNTIL 330 PM
MDT...

AT 251 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES NORTHEAST OF IRON MOUNTAIN...OR 29 MILES SOUTH OF WHEATLAND...
MOVING EAST AT 40 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN
LARAMIE...SOUTHWESTERN GOSHEN AND SOUTHEASTERN PLATTE COUNTIES.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 39 AND
52.

LAT...LON 4158 10515 4168 10514 4177 10449 4146 10451
TIME...MOT...LOC 2051Z 272DEG 34KT 4163 10503

RUBIN
Special weather statement, Jul 18, 3:35 PM MDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
335 PM MDT SAT JUL 18 2015

WYZ107-108-117>119-182215-
SOUTH LARAMIE RANGE FOOTHILLS WY-EAST PLATTE COUNTY WY-
CENTRAL LARAMIE COUNTY WY-GOSHEN COUNTY WY-EAST LARAMIE COUNTY WY-
335 PM MDT SAT JUL 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LARAMIE...SOUTHERN
GOSHEN AND SOUTHEASTERN PLATTE COUNTIES UNTIL 415 PM MDT...

AT 335 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES NORTHWEST OF MERIDEN REST AREA...OR 34 MILES NORTH OF
CHEYENNE...MOVING EAST AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LA GRANGE...HAWK SPRINGS CAMPGROUND...GUN BARREL...MERIDEN REST AREA
AND HAWK SPRINGS RECREATION AREA.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 41 AND
47.

LAT...LON 4159 10495 4171 10475 4176 10411 4132 10411
TIME...MOT...LOC 2135Z 278DEG 26KT 4162 10458

RUBIN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 6:50 PM MDTSpecial Weather StatementCYSLaramie55 min
Jul 18, 2:52 PM MDTSpecial Weather StatementCYSLaramie38 min
Jul 18, 3:35 PM MDTSpecial Weather StatementCYSLaramie40 min
Jul 18, 4:19 PM MDTSpecial Weather StatementCYSBanner41 min
Jul 18, 4:40 PM MDTSevere Thunderstorm WarningCYSBanner65 min
Jul 18, 5:14 PM MDTSevere Thunderstorm WarningCYSBanner, Cheyenne, Morrill61 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2015Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.